Alert archive / Virginia / High Wind Watches in 2013

High Wind Watch 2, NWS Blacksburg, VA

February 24, 2013Smyth County, Tazewell County, Virginia

NWS Blacksburg, VA issued this high wind watch at Feb 24, 2013, 4:27 PM EST for Smyth County, Tazewell County, Virginia. It took effect at Feb 25, 2013, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 24, 2013, 4:27 PM EST (21:27 UTC)
In effect from
Feb 25, 2013, 10:00 PM EST
Expired
Feb 25, 2013, 4:16 AM EST
In force
Issued by
NWS Blacksburg, VA

Counties Smyth County, VA, Tazewell County, VA

The radar

The Roanoke radar (KFCX), 113 km from the middle of the area, began a volume at 21:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.5 hours before the alert went out and 178 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2013-02-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2013-02-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -21 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1013 m above ground
0-6 km bulk shear
93 kt
0-1 km storm-relative helicity
-21 m²/s²
0-3 km storm-relative helicity
48 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WWUS71 KRNK 242127
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
427 PM EST SUN FEB 24 2013

...STRONG WIND GUSTS ARE POSSIBLE LATE MONDAY EVENING THROUGH
TUESDAY AFTERNOON ACROSS THE MOUNTAIN EMPIRE...

.A DEEP LOW PRESSURE SYSTEM WILL PASS FROM THE CENTRAL PLAINS
TOWARD THE GREAT LAKES MONDAY NIGHT AND TUESDAY. DUE TO A VERY
TIGHT PRESSURE GRADIENT ACROSS THE REGION BETWEEN THIS LOW
PRESSURE SYSTEM AND HIGH PRESSURE OVER NEW ENGLAND...POTENTIALLY
DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS PORTIONS OF THE
MOUNTAIN EMPIRE AS THE STRONG SOUTHEASTERLY WINDFLOW BECOMES
ENHANCED BY THE LOCAL TERRAIN. WIND SPEEDS ARE EXPECTED TO
DIMINISH BY TUESDAY EVENING AS LOW PRESSURE BEGINS TO MOVE AWAY
FROM THE AREA.

VAZ007-009-250530-
/O.NEW.KRNK.HW.A.0002.130226T0300Z-130226T2100Z/
TAZEWELL-SMYTH-
INCLUDING THE CITIES OF...TAZEWELL...MARION
427 PM EST SUN FEB 24 2013

...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
AFTERNOON.

* LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WIND GUSTS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON.

* IMPACTS...SMALL TREES AND TREE LIMBS MAY FALL. ISOLATED POWER
  OUTAGES POSSIBLE. LOOSE OUTDOOR OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
2 follow-up statements
092 
WWUS71 KRNK 250226
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
926 PM EST SUN FEB 24 2013

...STRONG WIND GUSTS ARE POSSIBLE LATE MONDAY EVENING THROUGH
TUESDAY AFTERNOON ACROSS THE MOUNTAIN EMPIRE...

.A DEEP LOW PRESSURE SYSTEM WILL PASS FROM THE CENTRAL PLAINS
TOWARD THE GREAT LAKES MONDAY NIGHT AND TUESDAY. DUE TO A VERY
TIGHT PRESSURE GRADIENT ACROSS THE REGION BETWEEN THIS LOW
PRESSURE SYSTEM AND HIGH PRESSURE OVER NEW ENGLAND...POTENTIALLY
DAMAGING WIND GUSTS WILL BE POSSIBLE ACROSS PORTIONS OF THE
MOUNTAIN EMPIRE AS THE STRONG SOUTHEASTERLY WINDFLOW BECOMES
ENHANCED BY THE LOCAL TERRAIN. WIND SPEEDS ARE EXPECTED TO
DIMINISH BY TUESDAY EVENING AS LOW PRESSURE BEGINS TO MOVE AWAY
FROM THE AREA.

VAZ007-009-251030-
/O.CON.KRNK.HW.A.0002.130226T0300Z-130226T2100Z/
TAZEWELL-SMYTH-
INCLUDING THE CITIES OF...TAZEWELL...MARION
926 PM EST SUN FEB 24 2013

...HIGH WIND WATCH REMAINS IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY AFTERNOON...

* LOCATIONS...PORTIONS OF THE MOUNTAIN EMPIRE REGION OF VIRGINIA.

* HAZARDS...STRONG AND POTENTIALLY DAMAGING WIND GUSTS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 50 MPH.

* TIMING...LATE MONDAY EVENING THROUGH TUESDAY AFTERNOON.

* IMPACTS...SMALL TREES AND TREE LIMBS MAY FALL. ISOLATED POWER 
  OUTAGES POSSIBLE. LOOSE OUTDOOR OBJECTS WILL BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
996 
WWUS71 KRNK 250916
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
416 AM EST MON FEB 25 2013

...SOUTHEAST WINDS WILL BE STRONG LATE TONIGHT INTO TUESDAY ACROSS
THE MOUNTAIN EMPIRE AND SOUTHERN WEST VIRGINIA...

.A STRONG STORM SYSTEM MOVES INTO THE MID MISSISSIPPI VALLEY
TONIGHT...CROSSING INTO THE OHIO VALLEY AND CAROLINAS TUESDAY.
WINDS OUT OF THE SOUTHEAST AHEAD OF THIS SYSTEM WILL BE GUSTING
OVER 45 MPH AT TIMES AFTER MIDNIGHT TONIGHT AND LASTING INTO EARLY
TUESDAY AFTERNOON. SOME GUSTS WILL EXCEED 55 MPH ACROSS THE HIGHER
ELEVATIONS OF TAZEWELL AND SMYTH COUNTIES ESPECIALLY TUESDAY
MORNING. ONCE THE FRONT MOVES BY TUESDAY AFTERNOON...THE WINDS
WEAKEN.

VAZ007-009-251730-
/O.UPG.KRNK.HW.A.0002.130226T0300Z-130226T2100Z/
/O.NEW.KRNK.HW.W.0006.130226T0500Z-130226T2100Z/
TAZEWELL-SMYTH-
INCLUDING THE CITIES OF...TAZEWELL...MARION
416 AM EST MON FEB 25 2013

...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...MOUNTAIN EMPIRE OF SOUTHWEST VIRGINIA...ESPECIALLY
  BURKES GARDEN...TAZEWELL...SALTVILLE AND SOUTH OF CHILHOWIE.

* HAZARDS...DAMAGING WIND GUSTS OVER 55 MPH.

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS UP TO 60MPH.

* TIMING...AFTER MIDNIGHT TONIGHT...THROUGH TUESDAY AFTERNOON. THE
  STRONGEST WINDS WILL BE AROUND DAWN TUESDAY THROUGH MIDDAY.

* IMPACTS...DOWNED TREES AND POWER LINES ARE POSSIBLE...LEADING TO
  SCATTERED POWER OUTAGES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH ARE LIKELY TO CAUSE SPORADIC POWER OUTAGES...FALLEN
TREES...MINOR PROPERTY DAMAGE...AND DANGEROUS DRIVING CONDITIONS
FOR HIGH PROFILE VEHICLES. RESIDENTS SHOULD MOVE UNFASTENED
ITEMS...SUCH AS GARBAGE CANS AND DECK FURNITURE...INDOORS.

THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE
NUMBER 1...8 6 6...2 1 5...4 3 2 4.

&&

$$

WVZ042-251730-
/O.NEW.KRNK.WI.Y.0010.130226T0500Z-130226T2100Z/
MERCER-
INCLUDING THE CITIES OF...BLUEFIELD...FLAT TOP
416 AM EST MON FEB 25 2013

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 4 PM EST
TUESDAY.

* LOCATIONS...MAINLY WEST OF INTERSTATE 77.

* HAZARDS...STRONG WIND GUSTS.

* WINDS...SOUTHEAST 20 TO 30 MPH WITH GUSTS UP TO 55 MPH.

* TIMING...AFTER MIDNIGHT TONIGHT INTO TUESDAY AFTERNOON.

* IMPACTS...SOME SMALLER TREES COULD FALL AND ISOLATED POWER
  OUTAGES ARE POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS GUSTING OVER 45 MPH ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION.

THE PUBLIC IS ENCOURAGED TO REPORT WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE VIA EMAIL AT RNK.SKYWARN@NOAA.GOV OR AT PHONE
NUMBER 1...8 6 6...2 1 5...4 3 2 4

&&

$$

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this high wind watch went out at Feb 24, 12:53 PM EST, 3 hours 34 minutes earlier.

Area forecast discussion, Feb 24, 12:53 PM EST, 3 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
1253 PM EST SUN FEB 24 2013

.SYNOPSIS...
HIGH PRESSURE MOVES FROM THE OHIO VALLEY INTO THE NORTHEAST
THROUGH MONDAY. A STORM SYSTEM DEVELOPING OVER THE CENTRAL U.S.
WILL MOVE INTO THE OHIO VALLEY AND SHIFT A FRONT INTO THE AREA BY
TUESDAY. THIS SYSTEM SLOWS DOWN BUT MOVES FROM THE OHIO VALLEY
INTO THE NORTHEAST BY THURSDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1250 PM EST SUNDAY...

NO MAJOR CHANGES TO THE FORECAST FOR THIS AFTERNOON. HAVE MADE
ONLY MINOR TWEAKS TO HOURLY TEMPERATURE...DEW
POINT...WIND/GUSTS...AND SKY COVER TO REFLECT THE LATEST
OBSERVATIONS AND EXEPCTED TRENDS THE REMAINDER OF THE AFTERNOON.

AS OF 956 AM EST SUNDAY...

ONLY HAVE MADE SOME MINOR ADJUSTMENTS TO THE ONGOING FORECAST.
CLOUDS/FOG CONTINUE TO ERODE ALONG THE EASTERN FLANKS OF THE
FORECAST AREA. ANTICIAPTE THIS TREND TO CONTINUE INTO THE EARLY
AFTERNOON. UPSLOPE CLOUD ROLLS ARE A BIT MORE ROBUST OVER
SOUTHEAST WEST VIRGINIA THAN EARILER INDICATED. HAVE INCREASED
CLOUDINESS THERE IN THE NEAR TERM...BUT ANTICIPATE A TREND TOWARD
FEWER CLOUDS AS THE AFTERNOON PROGRESSES. TEMPERATURES...WEST OF
THE PREVIOUS CLOUD/FOG AREA...ACROSS SOUTHSIDE VIRGINIA AND
NEIGHBORING PARTS OF NORTH CENTRAL NORTH CAROLINA ARE EXPERIECING
TEMPERATURES A FEW DEGREES MILDER THAN FORECAST. HAVE ADJUSTED
UPWARD EXPECTED HIGH TEMPERATURES IN THIS REGION TO AROUND 60-61
DEGREES. ELSEWHERE...HAVE TWEAKED HOURLY TEMPERATURE...DEW
POINT...WIND/GUST...AND SKY COVER GRIDS TO RFLECT THE LATEST
OBSERVATIONS AND EXPECTED TRENDS INTO THE EARLY AFTERNOON.

AS OF 630 AM SUNDAY...

DENSE FOG MAINLY CONFINED TO AREAS EAST OF A LYH/DAN LINE...AND
PATCHY. MOST CONCENTRATION SEEMS TO BE ALONG AND SOUTH OF THE CWA
WITH WFO RAH. WILL KEEP THE SPECIAL WX STATEMENT AS IS. LOOKING
FOR FOG TO ERODE BY 900 AM. SKIES SHOULD CLEAR AS WELL WITH
LINGERING STRATO CU OVER SE WV.

PREVIOUS VALID DISCUSSION...
WINDS WILL BEGIN PICKING UP AND SHOULD BE A BREEZY DAY MAINLY IN
THE MOUNTAINS. NOT GOING TO SEE ANY MAJOR GUSTS AS 8H WINDS ARE 30
KTS SO LIMITING GUSTS TO 30 MPH. THE AIR BEHIND THIS SYSTEM IS NOT
THAT COLD AND NOT MUCH CHANGE IN AIRMASS...SO WILL SEE HIGHS AT OR
ABOVE SEASONAL NORMS...ALTHOUGH MAY HAVE CLOUDS LINGER LONG ENOUGH
IN THE MTNS OF GREENBRIER COUNTY TO KEEP THEM IN THE 30S. MOST
AREAS WEST OF THE BLUE RIDGE WILL REACH AROUND 50...WHILE THE
FOOTHILLS/PIEDMONT RISE INTO THE MID 50S TO NEAR 60.

TONIGHT...HIGH PRESSURE WORKS EAST AND SOUTHEAST FROM THE OHIO
VALLEY WITH WINDS SUBSIDING. MADE SOME DOWNWARD ADJUSTMENT ON LOW
GIVEN THAT SKIES SHOULD STAY CLEAR WITH HIGH LEVEL CIRRUS NOT
ARRIVING INTO THE NC COUNTIES UNTIL DAWN MONDAY. ATTM...WENT CLOSER
TO LOCAL MOS WITH UPPER TEENS TO MID 20S WEST IN THE UPPER
20S...LOWER 30S EAST.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 339 AM EST SUNDAY...

ANOTHER WEDGE WILL WORK ITS WAY SOUTH DOWN THE EASTERN SIDE OF THE
APPALACHIAN MOUNTAINS MONDAY. MEANWHILE TO OUR WEST...A CLOSED UPPER
LEVEL LOW WILL MOVE EAST ACROSS THE SOUTHERN PLAINS AND GENERATE A
DISTURBANCE ALONG THE GULF STATES. MOISTURE FROM THE GULF
DISTURBANCE WILL OVERRUN THE WEDGE MONDAY NIGHT INTO TUESDAY.
EVAPORATIVE COOLING AT THE ONSET WILL HAVE RAIN MIXING WITH SNOW AND
SLEET. TOWARDS SUNRISE...TEMPERATURES DIP BELOW FREEZING ALONG
EASTERN SLOPES OF THE BLUE RIDGE AND IN THE VALLEYS OF THE NEW
RIVER...ROANOKE...SOUTHERN SHENANDOAH AND GREENBRIER TO HAVE LIGHT
ICE ACCRETIONS FROM FREEZING RAIN. FREEZING RAIN POTENTIAL CONTINUES
INTO EARLY TUESDAY AFTERNOON...THEN WARM AIR AND INCREASING RAINFALL
RATES SHOULD TURN EVERYONE OVER TO RAIN. FORECAST SOUNDINGS LOOK
SIMILAR TO FRIDAY MORNINGS OVERRUN EVENT. HOWEVER...THESE SOUNDINGS
DO NOT HAVE A PRONOUNCE WARM NOSE AS THEY DID FRIDAY. ALSO AT THE
ONSET...PROFILES ARE VERY CLOSE TO BEING ISOTHERMAL THROUGH
12Z/7AM...AND WE MAY END UP WITH MORE SNOW/SLEET THAN THE MODELS ARE
SUGGESTING. THIS EVENT STARTS IN THE 4TH PERIOD AND THEREFORE WILL
NOT HAVE ANY HEADLINES. TUESDAY MORNING FIRST GUESS SNOW/SLEET
ACCUMULATIONS ARE AROUND 0.50 TO 1.0 INCH AND LESS THAN 0.20 OF AN
INCH OF ICE FROM FREEZING RAIN. RAINFALL AMOUNTS INTO TUESDAY
EVENING COULD APPROACH ONE INCH...ESPECIALLY ALONG EASTERN SLOPES.
DOWNSLOPING SOUTHEASTERLY FLOW MAY ALSO REACH ADVISORY CRITERIA
ALONG WESTERN SLOPES OF SE WV/SW VA MONDAY NIGHT INTO TUESDAY.

BY TUESDAY AFTERNOON...MODERATE TO HEAVY RAINFALL IS EXPECTED TO
TRACK ACROSS THE REGION. THIS RAINFALL AND PRESSURE FALLS IN THE
OHIO VALLEY WILL ERODE THE WEDGE FROM WEST TO EAST. THIS WEDGE MAY
LINGER IN TO THE EVENING ACROSS THE HILL CITY AREA OF LYNCHBURG.
WARM AIR WILL FOLLOW THE RAIN AND TEMPERATURES WILL LIKELY RISE
THROUGH MIDNIGHT BEFORE FALLING DURING THE EARLY MORNING HOURS.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
AS OF 300 PM EST SATURDAY...

BROAD UPPER LEVEL LOW OVER THE GREAT LAKES WEDNESDAY WILL
TRAVEL EASTWARD AND REACH THE ATLANTIC OCEAN SATURDAY. SERIES OF
SHORTWAVE ROTATE AROUND THE UPPER LOW RESULTING IN ROUNDS OF
PRECIPITATION...RAIN AND SNOW SHOWERS/PHASE IS BOUNDARY LAYER
TEMPERATURE DEPENDENT/. TRIMMED HPCGUIDE POPS FOR WEDNESDAY MORNING
CONFINING POPS TO THE WEST WEDNESDAY MORNING. SHORTWAVE WILL TRAVEL
EAST ACROSS OUR REGION WEDNESDAY NIGHT INTO THURSDAY WITH LIGHT
PRECIPITATION. COLD NORTHWEST FLOW PATTERN EXPECTED FOR THE THURSDAY
INTO THE WEEKEND. WITH TROUGH AMPLIFYING IN THE EAST...EXPECT A
COOLING TREND FOR HIGH TEMPERATURES DURING THE PERIOD.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 1220 PM EST SUNDAY...

THE INFLUENCE OF HIGH PRESSURE WILL MAINTAIN VFR CONDITIONS ACROSS
THE REGION THROUGH MONDAY. WIND GUSTS WILL SUBSIDE ACROSS THE
AREA AROUND 22Z/5PM AS THE PRESSURE GRADIENT SLACKENS AND THE
NOCTURNAL INVERSION BEGINS TO DEVELOP.

FLIGHT CONDITIONS WILL FALL INTO THE IFR/MVFR RANGE MONDAY NIGHT
INTO TUESDAY AS MOISTURE ASSOCIATED WITH LOW PRESSURE SYSTEMS
MOVING THROUGH THE MID WEST AND ALSO THE EAST COAST IMPACTS THE
REGIONW WITH WINTRY WEATHER.

IN THE WAKE OF THIS SYSTEM...GUSTY NORTHWEST WINDS AND RESIDUAL
MOSITURE WILL MAINTAIN SCATTERED MVFR SNOW SHOWERS ACROSS THE
MOUNTAINS TUESDAY NIGHT THROUGH THURSDAY.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.

&&

SYNOPSIS...PM/WP
NEAR TERM...DS/WP
SHORT TERM...RCS
LONG TERM...KK
AVIATION...DS
Hazardous weather outlook, Feb 24, 3:57 AM EST, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
357 AM EST SUN FEB 24 2013

NCZ001>006-018>020-VAZ011>020-022>024-032>035-043>047-058-059-
WVZ043>045-250900-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-
ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-SUMMERS-MONROE-GREENBRIER-
357 AM EST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

WINTRY MIX IS EXPECTED LATE MONDAY NIGHT INTO TUESDAY MORNING.
THIS IS ESPECIALLY TRUE ALONG AND EITHER SIDE OF THE BLUE RIDGE.
SOME LIGHT SNOW OR SLEET ACCUMULATION ALONG WITH ICE IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ007-009-010-WVZ042-250900-
TAZEWELL-SMYTH-BLAND-MERCER-
357 AM EST SUN FEB 24 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SOUTHEAST WINDS COULD GUST OVER 40 MPH AFTER LATE MONDAY NIGHT.
WINTRY MIX OF PRECIPITATION IS POSSIBLE AS WELL DURING THIS
TIME...MAINLY EAST OF INTERSTATE 77.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

High Wind Watches in Virginia, 2013Every high wind watch in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.